Supraventricular tachycardia after nebulized salbutamol therapy in a neonate: case report

Say et al, Arch Argent Pediatr. 2015 Apr; 

Abstract

Supraven­tric­u­lar tachy­car­dia (SVT) is the most com­mon sus­tained arrhyth­mia in neonates and infants. Pre­sen­ta­tion of SVT in the neonate is usu­al­ly sub­tle and fre­quent­ly com­pli­cat­ed by con­ges­tive heart fail­ure. Despite the wide­spread use of β2-ago­nists, their safe­ty has been ques­tioned. Sev­er­al stud­ies have report­ed an increased inci­dence of car­diac arrhyth­mias in patients treat­ed with these agents, and oth­er stud­ies have found increased rates of car­dio­vas­cu­lar death asso­ci­at­ed with the use of oral and neb­u­lized β2-ago­nists such as salbu­ta­mol, which is used to treat bron­chospasm in new­borns with sev­er­al dis­eases. Here­in, we report a case of SVT fol­low­ing admin­is­tra­tion of neb­u­lized salbu­ta­mol in aneonate